MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ROCKER RING; CRUTCH

SMITH & NEPHEW, INC. ROCKER RING; CRUTCH
Model Number 71070365
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during unspecified surgery, the rocker ring broke inside of the patient.It is unknown how the procedure was finished.No delay was reported.No other complications were reported.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, this case reports ¿the rocker ring broke inside of the patient.¿ however, the rocker ring is an external fixation device.The rocker ring includes rods, screws, and pins which could potentially break inside the patient.The rods, screws, and pins are approved for short-term contact; however, if retained no data for long-term exposure is available.Although requested no relevant supporting clinical information has been provided to assist with a clinical investigation.The patient's current condition is unknown and the patient impact beyond possible micro-motion and/or migration, and local irritation/discomfort cannot be determined.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to procedural variance or surgical technique.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ROCKER RING
Common Device Name
CRUTCH
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11162535
Report Number1020279-2021-00331
Device Sequence Number16295612
Product Code IPR
UDI-Device Identifier00885556012871
UDI-Public00885556012871
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71070365
Device Catalogue Number71070365
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;